Skip to main content
×
×
Home

Harmonic Coordinates on Fractals with Finitely Ramified Cell Structure

  • Alexander Teplyaev (a1)
Abstract

We define sets with finitely ramified cell structure, which are generalizations of post-critically finite self-similar sets introduced by Kigami and of fractafolds introduced by Strichartz. In general, we do not assume even local self-similarity, and allow countably many cells connected at each junction point. In particular, we consider post-critically infinite fractals. We prove that if Kigami’s resistance form satisfies certain assumptions, then there exists a weak Riemannian metric such that the energy can be expressed as the integral of the norm squared of a weak gradient with respect to an energy measure. Furthermore, we prove that if such a set can be homeomorphically represented in harmonic coordinates, then for smooth functions the weak gradient can be replaced by the usual gradient. We also prove a simple formula for the energy measure Laplacian in harmonic coordinates.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      Harmonic Coordinates on Fractals with Finitely Ramified Cell Structure
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Dropbox.

      Harmonic Coordinates on Fractals with Finitely Ramified Cell Structure
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your <service> account. Find out more about sending content to Google Drive.

      Harmonic Coordinates on Fractals with Finitely Ramified Cell Structure
      Available formats
      ×
Copyright
References
Hide All
[1] Bajorin, N., Chen, T., Dagan, A., Emmons, C., Hussein, M., Khalil, M., Mody, P., Steinhurst, B. and Teplyaev, A., Vibration modes of 3n-gaskets and other fractals. To appear in J. Phys. A: Math. Theor. http://www.math.uconn.edu/˜teplyaev/research/
[2] Barlow, M. T., Diffusions on fractals. In: Lectures on Probability Theory and Statistics. Lecture Notes in Math. 1690, Springer, Berlin, 1998, pp. 1121.
[3] Barlow, M. T. and Bass, R. F., Brownian motion and harmonic analysis on Sierpinski carpets. Canad. J. Math. 51(1999), no. 4, 673–744.
[4] Barlow, M. T. and Bass, R. F., Random walks on graphical Sierpinski carpets. In: RandomWalks and Discrete Potential Theory. Sympos. Math.39, Cambridge University Press, Cambridge, 1999, pp. 2655.
[5] Barlow, M. T. and Bass, R. F., Stability of parabolic Harnack inequalities. Trans. Amer.Math. Soc. 356(2004), 1501–1533.
[6] Barlow, M. T., Bass, R. F. and Kumagai, T., Stability of parabolic Harnack inequalities on metric measure spaces J. Math. Soc. Japan, 58(2006), no. 2, 485–619.
[7] Barlow, M. T. and Hambly, B. M., Transition density estimates for Brownian motion on scale irregular Sierpinski gaskets. Ann. Inst. H. Poincaré Probab. Statist. 33(1997), no. 5, 531–557.
[8] Ben-Bassat, O., Strichartz, R. S., and Teplyaev, A., What is not in the domain of the Laplacian on Sierpinski gasket type fractals. J. Funct. Anal. 166(1999), no. 2, 197–217.
[9] Bouleau, N. and Hirsch, F., Dirichlet forms and analysis on Wiener space. de Gruyter Studies in Mathematics 14, de Gruyter, Berlin, 1991.
[10] Fukushima, M., Oshima, Y., and Takada, M., Dirichlet forms and symmetric Markov processes. de Gruyter Studies in Mathematics 19, de Gruyter, Berlin, 1994.
[11] Hambly, B.M., Heat kernels and spectral asymptotics for some random Sierpinski gaskets. In: Fractal Geometry and Stochastics, II. Progr. Probab. 46, Birkhäuser, Basel, 2000, pp. 239267.
[12] Hambly, B.M., On the asymptotics of the eigenvalue counting function for random recursive Sierpinski gaskets. Probab. Theory Related Fields 117(2000), no. 2, 221–247.
[13] Hambly, B.M., Self-similar energies on post-critically finite self-similar fractals. J. LondonMath. Soc. 74(2006), no. 1, 93–112.
[14] Hino, M., On singularity of energy measures on self-similar sets. Probab. Theory Related Fields 132(2005), no. 2, 265–290.
[15] Hino, M. and Nakahara, K., On singularity of energy measures on self-similar sets. II. Bull. London Math. Soc. 38(2006), no. 6, 1019–1032.
[16] Hveberg, K., Injective mapping systems and self-homeomorphic fractals. Ph.D. Thesis, University of Oslo, 2005.
[17] Kameyama, A., Distances on topological self-similar sets and the kneading determinants. J. Math. Kyoto Univ. 40(2000), 601–672.
[18] Kigami, J., A harmonic calculus on the Sierpiński spaces. Japan J. Appl. Math. 6(1989), no. 2, 259–290.
[19] Kigami, J., Harmonic calculus on p.c.f. self-similar sets. Trans. Amer.Math. Soc. 335(1993), no. 2, 721–755.
[20] Kigami, J., Harmonic metric and Dirichlet form on the Sierpiński gasket. In: Asymptotic Problems in Probability Theory: Stochastic Models and Diffusions on Fractals 201–218, Pitman Res. Notes Math. Ser. 283, Longman Sci. Tech., Harlow, 1993, pp. 201218.
[21] Kigami, J., Effective resistances for harmonic structures on p.c.f. self-similar sets. Math. Proc. Cambridge Philos. Soc. 115(1994), no. 2, 291–303.
[22] Kigami, J., Analysis on Fractals. Cambridge Tracts in Mathematics 143, Cambridge University Press, 2001.
[23] Kigami, J., Harmonic analysis for resistance forms. J. Funct. Anal. 204(2003), no. 2, 399–444.
[24] Kigami, J., Local Nash inequality and inhomogeneity of heat kernels. Proc. LondonMath. Soc. 89(2004), no. 2, 525–544.
[25] Kigami, J., Volume doubling measures and heat kernel estimates on self-similar sets. To appear in Memoirs of the American Mathematical Society. http://www-an.acs.i.kyoto-u.ac.jp/˜kigami/preprints.html
[26] Kigami, J., Measurable Riemannian goemetry on the Sierpinski gasket: the Kusuoka measure and the Gaussian heat kernel estimate. To appear in Matt. Ann. http://www-an.acs.i.kyoto-u.ac.jp/˜kigami/preprints.html
[27] Kuchment, P., Quantum graphs. I. Some basic structures. Waves Random Media 14(2004), no. 1, S107S128.
[28] Kuchment, P., Quantum graphs. II. Some spectral properties of quantum and combinatorial graphs. J. Phys. A. 38(2005), no. 22, 4887–4900.
[29] Kusuoka, S., Dirichlet forms on fractals and products of random matrices. Publ. Res. Inst. Math. Sci. 25(1989), no. 4, 659–680.
[30] Kusuoka, S., Lecture on diffusion processes on nested fractals. In: Statistical Mechanics and Fractals. Lecture Notes in Mathematics 1567, Springer-Verlag, Berlin, 1993, pp. 3998.
[31] Kusuoka, S. and X Yin, Z., Dirichlet forms on fractals: Poincaré constant and resistance. Probab. Theory Related Fields 93 (1992), no. 2, 169–196.
[32] Malozemov, L. and Teplyaev, A., Self-similarity, operators and dynamics. Math. Phys. Anal. Geom. 6(2003), no. 3, 201–218.
[33] Metz, V., The cone of diffusions on finitely ramified fractals. Nonlinear Anal. 55 (2003), no. 6, 723738.
[34] Metz, V. and Sturm, K.-T., Gaussian and non-Gaussian estimates for heat kernels on the Sierpiński gasket. In: Dirichlet Forms and Stochastic Processes. de Gruyter, Berlin, 1995, pp. 283289.
[35] Meyers, R., Strichartz, R., and Teplyaev, A., Dirichlet forms on the Sierpinski gasket. Pacific J. Math. 217(2004), no. 1, 149174
[36] Strichartz, R. S., Analysis on fractals. Notices Amer. Math. Soc 46(1999), no. 10, 1199–1208.
[37] Strichartz, R. S., Taylor approximations on Sierpiński type fractals. J. Funct. Anal. 174(2000), no. 1, 76–127.
[38] Strichartz, R. S., Fractafolds based on the Sierpiński gasket and their spectra. Trans. Amer.Math. Soc 355(2003), no. 10, 4019–4043.
[39] Strichartz, R. S., Differential Equations on Fractals: A Tutorial. Princeton University Press, Princeton, NJ, 2006.
[40] Teplyaev, A., Spectral Analysis on Infinite Sierpiński Gaskets, J. Funct. Anal. 159(1998), no. 2, 537–567.
[41] Teplyaev, A., Gradients on fractals. J. Funct. Anal. 174(2000), no. 1, 128–154.
[42] Teplyaev, A., Energy and Laplacian on the Sierpiński gasket. In: Fractal Geometry and Applications: A Jubilee of Benoit Mandelbrot, Part 1. Proc. Sympos. Pure Math. 72, American Mathematical Society, Providence, RI, 2004, pp. 131154.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×
MathJax

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed